Mikhail Guzev

    Radio st., 7, Vladivostok, 690041 Russia
    Institute for Applied Mechanics


    Guzev M. A., Dmitriev A. A.
    A modified model of coupled pendulums
    2015, Vol. 11, No. 4, pp.  709–720
    We consider a modified system of two pendulums rods of which intersect and slide without any friction. The pendulums are connected by an elastic linear spring and arranged in a fixed vertical plane of the uniform gravity field. We have shown that there are symmetric and asymmetric equilibrium solutions with respect to the vertical axis. It is revealed that the stability of the model depends on two parameters, the first one specifies the spring stiffness, and the second one defines the distance between the hinges. The conditions of stability and instability of the symmetric equilibrium are obtained in the upper and lower position of pendulums. The analysis of asymmetric equilibrium solutions and stability conditions is carried out for long pendulums. Comparison with the sympathetic pendulums model proposed by Sommerfeld indicates that asymmetric solutions exist only for the modified model.
    Keywords: pendulum, equilibrium, stability
    Citation: Guzev M. A., Dmitriev A. A.,  A modified model of coupled pendulums, Rus. J. Nonlin. Dyn., 2015, Vol. 11, No. 4, pp.  709–720
    Guzev M. A., Izrailsky Y. G., Koshel' K. V.
    Global chaotization effect in particles chain
    2010, Vol. 6, No. 2, pp.  291-305
    The appearance of chaotic regimes near elliptic point in a cell of particles’ chain interacting by means of Lennard–Jones potential is studied. The threshold nature of chaotization advent in the case of single-frequency cell excitation is demonstrated. A method of global chaotization based on multifrequency external excitation is proposed. The results of numerical experiments show that in this case the formation of global chaos is achieved at essentially lower values of external excitation amplitude and frequency, than in the case of single frequency excitation.
    Keywords: nonlinear dynamics, molecular dynamics, Lennard–Jones potential, chaotic dynamics, Chirikov’s criterion
    Citation: Guzev M. A., Izrailsky Y. G., Koshel' K. V.,  Global chaotization effect in particles chain, Rus. J. Nonlin. Dyn., 2010, Vol. 6, No. 2, pp.  291-305

    Back to the list